MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-P180
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective complaint review involving bf series scopes.This report reflects olympus' re-evaluation of previous medical device reporting decision.The device evaluation found the plastic distal end cover melted or burned around the instrument channel outlet at the distal end.A device history review revealed no issues that could have caused or contributed to the reported issue.Based on the results of the investigation, the probable cause of the reported event is due to the use of high-energy hand instruments (laser/high-frequency/et cetera (etc.)) without ensuring sufficient distance from the distal end (handling problem).However, the root cause of the reported event is unable to be determined.The suggested event can be detected and prevented by handling the device in accordance with ¿chapter 4 operation¿ in instructions for use (ifu).Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed that during device evaluation, the bronchovideoscope plastic distal end cover melted or burned around the instrument channel outlet at the distal end.There were no reports of patient harm.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20660122
Report Number9610595-2024-23222
Device Sequence Number8208092
Product Code EOQ
UDI-Device Identifier04953170317965
UDI-Public04953170317965
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-P180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Initial Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2011-2023 AND Z-0189-2
Patient Sequence Number1
Patient SexUnknown